Evidence map›Paper›PMID 23983987›Full record

ArticleTherapeutic advances in psychopharmacology2013

Priapism associated with risperidone: a case report, literature review and review of the South London and Maudsley hospital patients' database.

Lise Paklet, Anne Mary Abe, Dele Olajide

Open access · bronzeAbstract read
In one paragraph

Article in Therapeutic advances in psychopharmacology, 2013. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 7 papers.

0numbers the graph read from it
0cells of the map it votes in
7citing papers in PubMed
1.3field-weighted citation impact, top 21% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

7 citing papers in PubMed, 24 citations in OpenAlex.

  1. Article
  2. Article
  3. Article
  4. Risperidone-induced priapism: a case report and literature review.Therapeutic advances in psychopharmacology · 2022
    Article
  5. Article
  6. A case of priapism with risperidone.Case reports in psychiatry · 2014
    Article
  7. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

3 authors at 3 institutions in 1 country.

Lise PakletSt Charles Hospital, London.
Anne Mary Abe
Dele Olajide
King's College London · GBSouth London and Maudsley NHS Foundation Trust · GBSt Charles Hospital · GB

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Priapism is a urological emergency defined as persistent penile erection that is unrelated to sexual stimulation and typically involving only the corporal cavernosa. It can occur as a rare side effect of antipsychotic medications and is mediated via their α-adrenergic antagonist effect. In this paper we describe a case of priapism in a patient started on risperidone and sodium valproate. We also review the South London and Maudsley Case Register Interactive Search database to assess how many other cases of priapism were reported in patients taking risperidone. We add this information to a literature review of cases of priapism associated with risperidone.

Indexed as

Antipsychoticspriapismrisperidonesexual side effects

Identifiers

PMID23983987
PMCPMC3736961
OpenAlexW2096149114

What OpenQuestion holds

Textmetadata
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.